Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 231, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2000, 4:22 PM EDT for Telfair County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2000, 4:22 PM EDT (20:22 UTC)
- Expired
- Jul 11, 2000, 4:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Telfair County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 112023 SVRATL GAC271-112045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 PM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TELFAIR COUNTY IN CENTRAL GEORGIA * UNTIL 445 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL TELFAIR COUNTY...OR ABOUT 12 MILES SOUTH OF MCRAE...MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE PATH OF THIS STORM ARE JACKSONVILLE. WIDESPREAD WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4. LAT...LON 3193 8311 3180 8308 3192 8273 3204 8294
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:00 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 11, 4:00 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT TUE JUL 11 2000 MODELS IN GOOD AGREEMENT WITH OVERALL PATTERN...BUT DIFFER ON AMOUNT AND LOCATION OF PRECIP. ETA AGAIN IS THE DRIEST MODEL...BUT MY PREFERENCE IS THE NGM. UPPER RIDGE CONTINUES TO BUILD OVER CENTRAL ROCKIES AS HEIGHTS FALL IN EASTERN U.S. IN RESPONSE TO SHORT WAVES SLIDING DOWN EAST SIDE OF RIDGE. THIS AFTERNOON'S CONVECTION HAS SEEMED TO DEVELOP ALONG 850 MB THETA-E AXIS FROM N CENTRAL TO SW GA AS SEEN ON RUC AND MESO-ETA. CELLS HAVE PULSED AND HAVE PRODUCED MINIMAL SEVERE WINDS AND HAIL. FOLLOWING THETA-E PATTERN WOULD SEEM TO LEAD TO ACTIVITY DIMINISHING AFTER LOSS OF DAYTIME HEAT... ESPECIALLY OVER WEST PART OF STATE. LOOKING AT IR SATELLITE COMPLEX OVER EASTERN KENTUCKY HAS DEVELOPED IN AREA OF DIVERGENCE NEAR FRONTAL BOUNDARY. WOULD EXPECT THIS COMPLEX TO SLIDE SOUTHEAST OVER MOUNTAINS. IN THE ANTICYCLONIC PART OF THE STRETCHING OVER TENNESSEE...WOULD EXPECT LESS ACTIVITY. AT THE SURFACE THE FRONT IS PROGGED TO BACKDOOR NORTHEAST GEORGIA EARLY THURSDAY MORNING. WITH FRONT IN AREA CAN SEE POSSIBILITY OF PRECIP CONTINUING INTO LATE WEDNESDAY NITE OR THURSDAY MORNING BEFORE DIMINISHING. WILL USE BLEND OF FWC/FAN POPS FOR MOST PART...AND WILL TAILOR TONITE'S POPS TO LATE LOOK AT RADAR. FWC/FAN TEMPS SIMILAR BUT WILL STAY A LITTLE CLOSER TO FWC. ATL 74/94/74/89 2334 AHN 74/96/73/90 2443 RMG 73/95/73/90 1332 CSG 75/99/76/95 2333 MCN 75/97/75/93 3333 .ATL...NONE. DH
In the hours before
Special weather statement, Jul 11, 1:48 PM EDT, 2 hours 34 minutes before
GAZ080-081-093>095-111930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 148 PM EDT TUE JUL 11 2000 A CLUSTER OF NEARLY STATIONARY THUNDERSTORMS WILL REMAIN IN THE VICINITUY OF CRAWFORD...PEACH...HOUSTON...MACON...AND TAYLOR COUNTIES THROUGH 315 PM. THESE STORMS MAY BE ACCOMPANIED BY GUSTY WINDS OF 40 TO 50 MPH...BRIEF HEAVY RAIN OF UP TO TWO INCHES...FREQUENT AND DANGEROUS LIGHTENING...AND HAIL.
Special weather statement, Jul 11, 3:29 PM EDT, 53 minutes before
GAZ053-054-056-067>071-079>081-092>095-104>112-112058- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT TUE JUL 11 2000 A 30 MILE WIDE LINE OF SCATTERED THUNDERSTORMS ALONG A COWETA TO UPSON TO MACON TO CRISP COUNTY LINE WILL MOVE EAST AROUND 10 MPH TO ALONG A ROCKDALE TO BUTTS TO BIBB TO DODGE COUNTY LINE BY 430 PM. THESE STORMS MAY BE ACCOMPANIED BY GUSTY WINDS TO 50 MPH... BRIEF HEAVY RAIN OF UP TO TWO $INCHES...FREQUENT AND DANGEROUS LIGHTENING...AND HAIL.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:19 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 26 min |
| Jul 11, 1:59 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 31 min |
| Jul 11, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 30 min |
| Jul 11, 2:29 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 31 min |
| Jul 11, 3:22 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 38 min |
| Jul 11, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 45 min |
| Jul 11, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington | 48 min |
| Jul 11, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 28 min |
| Jul 11, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.